Jump to content



Photo

Withdrawal At 20Mg


  • Please log in to reply
14 replies to this topic

#1 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 28 September 2019 - 05:43 PM

I am looking for any advice whatsoever. I have been on cymbalta for 4 years for panic disorder and anxiety. This past year, I decided I wanted to come off of it for good. I was at a max dosage of 90mg. My doctor slowly lowered me from 90mg to 60mg in 3 months, then 60mg to 30mg in another 3 months, then finally 30mg to 20mg with the final 3 months. I have been on 20mg for an additional three months and I have recently seen her. She told me to stop taking them cold turkey, and I shouldn't feel any "withdrawal symptoms" because the taper was a slow process. I'm currently on day 5 of being cold turkey and it feels like my world has been turned upsidedown. I feel so out of it, almost as if there are clouds in my mind. I'm also experiencing brain zaps. With these feelings combined, it has lead me to vomit for the last 2 days. I called her and told her all of this, and she advised me not to count the beads because I would feel "worse". She bascally told me my only option was to ride out the withdrawal symptons. Honestly, I don't know what to do -- I cannot feel this way anymore. Can ANYONE please give me advise on how they were able to withdraw? I had to take .25mg xanax to control my anxiety because of these symptoms. I'm starting a new job on Monday with an hour commute, and I'm totally freaking out about it. I feel like I'm not myself. 


#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 28 September 2019 - 06:32 PM

Hi kelynb and welcome.

 

Your taper was very well handled for the amount of time you were on the drug. Your doctor is following what she thinks is protocol for coming off it, and you were told to cold turkey at 20mg as this is the lowest available dose, and if asked, she will probably tell you that the capsules are "not meant to be opened". Ignore this completely. 

 

What you are feeling is textbook for someone who has just gone cold turkey on 20mg. Regardless of the slow taper you have done so far, this would still have happened. You are clearly distressed by it all, so I will make this as simple as possible to get you back feeling yourself.

 

1. Empty a 20mg capsule out onto a black t-shirt or similar and count the amount of beads. Put HALF the amount of beads back into the capsule, thus giving you a 10mg dose. If you are within 12 hours of when you normally took your dose, wait and take it then. If it is longer, then take one NOW and take the second dose at the time you usually took them before stopping. Carry on with this dose until you feel stable, and then we can talk about counting beads from there to get you off correctly. I am suggesting 10mg based on what you have told me above. Please do not go back to 20mg as this will cause further upset - 5 days without any meds needs to be taken into consideration. If you are still not stable after 4-5 days, we can consider adding a few beads, but we don't want to go back on a dose too high.

 

2. Get some Omega 3 capsules with a high EPA/DHA content. Take a dose high enough to give you a minimum of 2000mg of combined DHA/EPA. This may well be around 4 capsules, but this is correct. Take them with your main meal of the day. This will get your fog and zaps in check.

 

3. Get a copy of our eBook and have a read up - https://www.cymbalta...tion-the-ebook/

 

If you can let us know any other symptoms you are having, then we can recommend supplements to help you out. Most find they feel much better as soon as they start the first dose again, but bear in mind that it takes 3 days for the blood level to get back to where it was after a period of 5 days. Given the timescales, I think you will find relief after the first 10mg dose.

 

Good that you have the Xanax if you need it, especially as you are starting a new job on Monday. Keep calm knowing these symptoms WILL pass. 

 

IUN


#3 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 28 September 2019 - 08:02 PM

IUN,

 

Thank you so incredibly much for this response. I'm going to do all of this right away. I appreciate it more than you know.


#4 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 28 September 2019 - 08:39 PM

You are more than welcome - just glad you found the site and that we can help you.

 

Please let me know how you get on.


#5 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 29 September 2019 - 07:59 AM

IUN,

 

I opened a 20mg capsule last night and divided the beads into two piles and took half. I already am feeling better than yesterday. I just got off the phone with my doctor, she told me I'm experiencing "discontinuation syndrome". She advised me to go back onto 20mg which I don't want to do. I want to continue to count beads, because I eventually want nothing to do with this medication. Could you tell me how I should go about the bead process? Should I keep at 10mg for x amount of time then half that? Thank you.


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 29 September 2019 - 08:06 AM

Welcome Kelynb

 

I totally agree with IUNs approach. I would say stay at the 10 mg for a few days and see how you stabilize. Then you can make a decision on how to proceed but I would think it would be by slowly reducing the number of beads each day. Lets see where you settle at. I would suggest that you count the number of beads that you are going to take with the next dose. Eyeballing it can cause too much variability and may cause issues as the low dosages.


#7 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 29 September 2019 - 08:31 AM

Fishinghat,

 

Thank you so much. I appreciate your response and I definitely agree with the bead counting. I'm not sure you read my lastest post to IUN, but I spoke with my doctor this morning and she advised me to start taking 20mg again which I definitely don't want to do. I think bead counting is the best option here. 


#8 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 29 September 2019 - 08:37 AM

I agree with you.


#9 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 29 September 2019 - 08:44 AM

Completely. I said in my first post that this is what your Doc would suggest as it is the lowest dose and is "not supposed to be tampered with". 

 

As difficult as it is to undermine a doctors opinion, a database of 10,000+ cymbalta users, most of whom have bead-counted, can't be wrong...

 

Your doctor needs to ask herself. What happens when you have to stop the 20mg again... withdrawal. What then? Back on the 20mg? And so it goes on. What is the answer?! Bead counting :)


#10 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 30 September 2019 - 04:23 PM

Do either of you have a method after 10mg? I don't want to be on 10mg for too long -- but I'm not sure what to do after that. Do you have any suggestions? Again, thank you so much to the both of you for helping me. I'm definitely feelng better already. I'm just unsure of what to do after 10mg.


#11 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 30 September 2019 - 04:38 PM

How many beads do you have in the 10mg capsule?

 

We can work out a plan based on that...


#12 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 30 September 2019 - 05:05 PM

35 beads. Would I subtract a bead per day?


#13 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,511 posts
  • LocationKent, UK

Posted 30 September 2019 - 05:39 PM

OK - I would hold on your present dose for tomorrow, then drop a bead every day until you get to the last 10. Then drop a bead every 2 days, until 5, then the last 5 beads every 3 days. 

 

This gives you around 6 weeks to reach the end. If you do feel that it is getting too much, then drop 2 beads every day, but still put the brakes on at the 10 bead mark as that is the crucial point, and too fast at this point has the potential to be worse than the present issues.

 

Then it will be a case of really looking after your self. No stress, lots of self-compassion and plenty of positive thinking!!


#14 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 30 September 2019 - 06:29 PM

IUM sounds like he has a good plan and we can always adapt it if needed.

Best of luck and keep us posted.

#15 kelynb

kelynb

    Newbie

  • Members
  • Pip
  • 7 posts

Posted 30 September 2019 - 06:31 PM

Thank you both so much. I really appreciate it. I will definitely keep you posted.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users